Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 69, NWS Albuquerque, NM

August 15, 2010Los Alamos County, Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 15, 2010, 4:46 PM MDT for Los Alamos County, Sandoval County, Santa Fe County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2010, 4:46 PM MDT (22:46 UTC)
Expired
Aug 15, 2010, 6:45 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Los Alamos County, NM, Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2010-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2010-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
2321 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WGUS55 KABQ 152246
FFWABQ
NMC028-043-049-160045-
/O.NEW.KABQ.FF.W.0069.100815T2246Z-100816T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT SUN AUG 15 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  EXTREME EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 645 PM MDT

* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WHITE ROCK...OR ABOUT 7
  MILES SOUTHEAST OF LOS ALAMOS. THE STORM PRODUCING VERY HEAVY 
  RAIN WAS DRIFTING SLOWLY EAST AT 5 TO 10 MPH. ARROYOS FLOWING      
  EASTWARD FROM THE LOS ALAMOS AREA INTO THE RIO GRANDE AND ROADS IN 
  THAT AREA WILL BE MOST IMPACTED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3592 10630 3593 10611 3573 10604 3574 10630

$$

43
1 follow-up statement
289 
WGUS75 KABQ 152353
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT SUN AUG 15 2010

NMC028-043-049-160045-
/O.CON.KABQ.FF.W.0069.000000T0000Z-100816T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANTA FE-SANDOVAL-
553 PM MDT SUN AUG 15 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EXTREME
EAST CENTRAL SANDOVAL...NORTHWESTERN SANTA FE AND SOUTHEASTERN LOS
ALAMOS COUNTIES...

AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING MODERATE TO LOCALLY HEAVY RAIN 
NEAR LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING TO 
THE EAST AT 5 TO 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAN ILDEFONSO PUEBLO WEST TO LOS ALAMOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO HALF AN INCH STILL ARE 
POSSIBLE IN THE WARNED AREA.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3592 10630 3593 10611 3573 10604 3574 10630

$$

43

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:24 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 15, 2:24 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
224 PM MDT SUN AUG 15 2010

.DISCUSSION...

...FLASH FLOOD POTENTIAL INCREASING OVER THE NEXT 36 HOURS...

THIS LATEST FORECAST PACKAGE CONTAINS SOME RATHER BIG CHANGES TO
THE POP AND TEMP FORECAST. WAS A LITTLE HESITANT TO MAKE THESE
SWEEPING CHANGES...HOWEVER THE 00Z 8/15 AND 12Z 8/15 GUIDANCE HAS
SUGGESTED A MAJOR UPTICK IN PRECIP COVERAGE AND INTENSITY THRU
MONDAY NIGHT. THE LATEST WATER VAPOR LOOP AND IR IMAGERY SHOW A
MID LEVEL DEFORMATION AXIS FROM THE GILA REGION NE INTO THE
NORTHERN MTS AND THE NE PLAINS. MEANWHILE THE SURFACE BNDRY THAT
PUSHED SOUTH ACROSS THE PLAINS THIS MORNING IS HUNG UP ALONG THE
CENTRAL MT CHAIN. THE MET AND MAVMOS POP NUMBERS HAVE TRENDED
HIGHER THAN ANY DAY IN THE PAST 10 DAYS... AND ARE ACTUALLY AS
HIGH AS THE VERY WET PERIOD FROM JULY 28 TO AUGUST 5.

MODELS SIGNIFICANTLY OVERESTIMATED PWAT VALUES ACROSS SE AZ AND WEST
TX DURING OUR LAST MONSOONAL SURGE EARLY LAST WEEK...LEAVING US WITH
MUCH LESS COVERAGE THAN EXPECTED. PWATS ON THE 12Z RAOB AT KMAF WAS
1.55 INCHES AND KAMA WAS 1.40...NEARLY +2 STD DEVS ABOVE NORMAL. THE
LATEST GOES PWAT IMAGERY ALSO SHOWS THESE VALUES HAVE BEEN MAINTAINED
AND EVEN INCREASED SOME AS OF 1732Z. CONFIDENCE IS HIGHER THAT DEEP
SOUTH TO SOUTHEAST FLOW WILL KEEP MOISTURE ENTRENCHED OVER THE AREA
THROUGH MONDAY NIGHT. ADDED HEAVY RAINFALL WORDING TO LOCALES ALONG
THE CENTRAL MTN CHAIN AND OVER THE CONTINENTAL DIVIDE.

THE POTENTIAL FOR FLASH FLOODING EXISTS AS MIXED LAYER PWAT VALUES
ARE SUGGESTED TO HOVER AROUND 1.20 INCHES INTO 00Z TUESDAY. WILL WAIT
TO SEE IF MODELS CAN HOLD ONTO HEAVY QPF VALUES BEFORE ISSUANCE OF
FFA FOR MONDAY.

BEYOND MONDAY NIGHT MODELS SHOW WITH GOOD CONSENSUS THAT SOME OF THE
LOW LEVEL MOISTURE WILL SCOUR OUT OF THE REGION FROM NORTH TO SOUTH
TUESDAY...THEN SURGE BACK NORTHEAST ACROSS THE AREA WEDNESDAY THRU
FRIDAY. THIS WILL CONTINUE AN ACTIVE WEEK WITH COOLER TEMPS ACROSS
THE BOARD.

GUYER

&&

.AVIATION...
SCT MAINLY MVFR CIGS/VSYS IN TSRA G35KT WILL OCCASIONALLY OBSCURE
MOUNTAINS ACROSS WESTERN AND NORTHERN NEW MEXICO THROUGH 16/03Z.
ISOLD TSRA OVER SOUTHEAST PLAINS. GUSTY EAST TO SOUTHEAST SFC
WINDS LIKELY BETWEEN 15/23Z-16/04Z ALONG WEST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN AND INTO RIO GRANDE VALLEY. LCL MAINLY MVFR
CIGS AFT 16/06Z ALONG EAST SLOPES CENTRAL MOUNTAIN CHAIN MAY
OCCASIONALLY OBSCURE MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
SURFACE FRONT HAS MORE OR LESS REACHED THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN...WITH THE UPPER CENTER OF CIRCULATION OVER
EAST CENTRAL NEW MEXICO. ATMOSPHERIC MOISTURE HAD INCREASED
OVERNIGHT ACROSS CENTRAL AND WESTERN NEW MEXICO...LEADING TO A
NOTICEABLE INCREASE IN CONVECTION THIS AFTERNOON ACROSS THE
REGION. GUSTY EAST WINDS THROUGH CANYONS AND PASSES INTO THE RIO
GRANDE VALLEY POSSIBLE FOR AT LEAST A SHORT TIME THIS EVENING.
DEWPOINTS IN THE NORTHWEST MOUNTAINS MAY INCREASE SOMEWHAT TONIGHT
BUT MAY NOT REACH THE FAR NORTHWEST CORNER.

THE UPPER RIDGE FLATTENS MORE ON MONDAY...ALLOWING FOR AN UPTICK IN
WESTERLY WINDS ALOFT ACROSS THE NORTH...AND THE POTENTIAL FOR ISOLATED
STRONG TO SEVERE STORMS OVER THE NORTHEAST PART OF THE STATE DURING
THE AFTERNOON AND EVENING. WEAKER WINDS ALOFT WOULD FAVOR SLOW AND
ERRATIC MOVEMENT OF STORMS OVER THE SOUTHWEST AND WEST CENTRAL
MOUNTAINS. MONDAYS HIGHS MOST LOCALES WILL BE SLIGHTLY COOLER THAN
TODAYS. A MORE STABLE AND DRIER AIRMASS MAY OVERSPREAD NORTHWEST
AND NORTH CENTRAL NEW MEXICO TUESDAY...WHILE DEEPER MOISTURE
LINGERS OVER THE SOUTHERN HALF OF THE STATE. HOWEVER...ANOTHER
WEAK SURFACE BOUNDARY MAY DIP INTO THE NORTHEAST...WHICH COULD
SERVE AS A FOCUS FOR CONVECTION. BY WEDNESDAY...THE UPPER HIGH
CENTER REBOUNDS OVER NEW MEXICO.

THEREAFTER...MODELS REMAIN UNDECIDED ON THE POSITION AND STRENGTH OF
THE UPPER RIDGE AS NUMEROUS SHORT WAVES PASS TO THE NORTH OF NEW
MEXICO IN THE WESTERLY FLOW ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  90  63  92 /  40  50  40  20
DULCE...........................  51  81  52  82 /  40  50  20  20
CUBA............................  55  84  54  85 /  60  60  30  20
GALLUP..........................  60  85  57  87 /  40  50  40  20
EL MORRO........................  55  83  54  84 /  60  50  50  30
GRANTS..........................  58  85  56  88 /  60  50  50  20
QUEMADO.........................  59  84  58  85 /  50  50  50  30
GLENWOOD........................  64  91  62  89 /  30  40  40  20
CHAMA...........................  50  76  48  79 /  50  60  20  30
LOS ALAMOS......................  61  78  58  82 /  70  60  40  20
PECOS...........................  55  81  55  84 /  60  60  40  20
CERRO/QUESTA....................  52  73  50  78 /  40  60  20  20
RED RIVER.......................  49  68  47  73 /  60  70  30  20
ANGEL FIRE......................  47  70  45  75 /  60  70  30  20
TAOS............................  56  77  52  86 /  50  60  30  20
ESPANOLA........................  60  85  59  91 /  50  50  30  20
SANTA FE........................  60  81  57  86 /  70  60  40  20
SANTA FE AIRPORT................  62  83  59  89 /  70  60  40  20
ALBUQUERQUE FOOTHILLS...........  68  85  65  89 /  60  60  50  20
ALBUQUERQUE HEIGHTS.............  71  87  67  91 /  60  60  50  20
ALBUQUERQUE VALLEY..............  70  88  68  92 /  60  60  50  20
ALBUQUERQUE WEST MESA...........  69  88  68  92 /  60  60  50  20
LOS LUNAS.......................  65  91  67  94 /  50  60  50  20
RIO RANCHO......................  68  87  66  90 /  60  60  50  20
SOCORRO.........................  67  92  68  92 /  40  50  50  20
SANDIA PARK/CEDAR CREST.........  61  78  57  83 /  60  60  50  20
MORIARTY/ESTANCIA...............  63  84  58  86 /  50  50  50  20
CLINES CORNERS..................  61  81  57  84 /  50  60  50  20
GRAN QUIVIRA....................  62  85  59  86 /  30  50  50  20
CARRIZOZO.......................  64  89  64  90 /  30  30  40  20
RUIDOSO.........................  60  77  58  79 /  40  50  50  20
CAPULIN.........................  60  78  57  82 /  50  50  30  20
RATON...........................  59  80  55  87 /  50  40  30  20
LAS VEGAS.......................  57  79  57  85 /  70  50  30  20
CLAYTON.........................  64  87  63  88 /  60  30  30  20
ROY.............................  64  84  62  86 /  60  40  30  20
CONCHAS.........................  67  92  66  94 /  50  40  30  20
SANTA ROSA......................  65  89  65  93 /  40  40  30  20
TUCUMCARI.......................  68  90  67  94 /  40  40  30  20
CLOVIS..........................  65  88  65  91 /  50  30  30  20
PORTALES........................  66  89  66  92 /  40  30  30  20
FORT SUMNER.....................  68  91  69  94 /  40  40  30  20
ROSWELL.........................  70  93  70  94 /  40  20  30  20
PICACHO.........................  64  85  64  88 /  40  30  40  20
ELK.............................  61  80  61  83 /  40  50  50  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER/99
Hazardous weather outlook, Aug 15, 2:32 PM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT SUN AUG 15 2010

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
232 PM MDT SUN AUG 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL
RAINFALL LEADING TO LOCALIZED MINOR FLOODING THROUGH TONIGHT. A
FEW STORMS OVER THE NORTHEAST PLAINS MAY PRODUCE DIME TO NICKEL
SIZE HAIL AND GUSTY WINDS UP TO 50 MPH THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL
RAINFALL LEADING TO LOCALIZED MINOR FLOODING MAINLY ALONG AND WEST
OF THE CENTRAL MOUNTAIN CHAIN MONDAY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE FAR NORTHEAST PLAINS MONDAY. QUARTER
SIZE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, Aug 15, 1:09 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
109 PM MDT SUN AUG 15 2010

NMZ514-515-528-529-151945-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500
FEET-
109 PM MDT SUN AUG 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES THROUGH 145 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN IGNACIO...OR ABOUT 13 MILES SOUTH OF
MORA...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN IGNACIO...TIERRA MONTE...
SAPELLO...ROCIADA...SOUTH CARMEN AND MANUELITAS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3596 10532 3586 10516 3562 10542 3573 10554
TIME...MOT...LOC 1909Z 229DEG 4KT 3580 10540

KW
Special weather statement, Aug 15, 3:25 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT SUN AUG 15 2010

NMZ527-530-152200-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
325 PM MDT SUN AUG 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX AND
NORTHWESTERN UNION COUNTIES THROUGH 400 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOLSOM...OR ABOUT 8 MILES NORTHWEST OF DES
MOINES...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

OTHER AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3686 10359 3661 10382 3682 10407 3698 10394
TIME...MOT...LOC 2125Z 297DEG 9KT 3686 10389
Special weather statement, Aug 15, 3:36 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT SUN AUG 15 2010

NMZ512-517-518-152215-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-WEST SLOPES SANGRE DE
CRISTO MOUNTAINS-
336 PM MDT SUN AUG 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANTA FE AND
SOUTHEASTERN RIO ARRIBA COUNTIES THROUGH 415 PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA CLARA PUEBLO...OR ABOUT NEAR
ESPANOLA...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHIMAYO...POJOAQUE...POJOAQUE
PUEBLO...NAMBE...CUNDIYO...NAMBE PUEBLO...EL RANCHO...JACONITA AND
CUYAMUNGUE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3595 10624 3607 10602 3594 10583 3579 10614
TIME...MOT...LOC 2136Z 310DEG 10KT 3595 10605

KW
Special weather statement, Aug 15, 3:42 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT SUN AUG 15 2010

NMZ527-528-152230-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
342 PM MDT SUN AUG 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY THROUGH 430
PM MDT...

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF MAXWELL...OR ABOUT 16 MILES
NORTHEAST OF SPRINGER...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
COLFAX COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3667 10416 3640 10407 3637 10443 3656 10446
TIME...MOT...LOC 2142Z 242DEG 9KT 3648 10433

KW
Special weather statement, Aug 15, 3:46 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT SUN AUG 15 2010

NMZ512-515-518-523-529-152230-
CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST
HIGHLANDS-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
346 PM MDT SUN AUG 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA FE AND WESTERN SAN
MIGUEL COUNTIES THROUGH 430 PM MDT...

AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROWE...OR ABOUT 19 MILES SOUTHEAST OF SANTA
FE...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ROWE...SOUTH SAN YSIDRO AND
NORTH SAN YSIDRO.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 25 BETWEEN MILE MARKERS 301 AND 316...
  HIGHWAY 285 BETWEEN MILE MARKERS 278 AND 281...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3550 10545 3530 10572 3541 10591 3559 10573
TIME...MOT...LOC 2145Z 265DEG 9KT 3546 10573

KW
Special weather statement, Aug 15, 4:30 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT SUN AUG 15 2010

NMZ527-528-152315-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
430 PM MDT SUN AUG 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
515 PM MDT...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS LOCATED TO THE WEST OF
RATON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN COLFAX COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3686 10449 3693 10507 3700 10506 3701 10465
      3700 10449
TIME...MOT...LOC 2229Z 259DEG 5KT 3699 10495

KW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:09 PM MDTSpecial Weather StatementABQMora36 min
Aug 15, 1:24 PM MDTAreal Flood AdvisoryABQMora, San Miguel81 min
Aug 15, 1:42 PM MDTAreal Flood AdvisoryABQCatron78 min
Aug 15, 2:02 PM MDTAreal Flood AdvisoryABQBernalillo58 min
Aug 15, 2:11 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 15, 2:22 PM MDTAreal Flood AdvisoryABQMora, San Miguel113 min
Aug 15, 2:39 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval111 min
Aug 15, 2:47 PM MDTAreal Flood AdvisoryABQCatron118 min
Aug 15, 2:56 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe109 min
Aug 15, 3:14 PM MDTAreal Flood AdvisoryABQBernalillo2 hr
Aug 15, 3:21 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe24 min
Aug 15, 3:25 PM MDTSpecial Weather StatementABQUnion35 min
Aug 15, 3:26 PM MDTSevere Thunderstorm WarningABQColfax49 min
Aug 15, 3:36 PM MDTSpecial Weather StatementABQLos Alamos39 min
Aug 15, 3:42 PM MDTSpecial Weather StatementABQColfax48 min
Aug 15, 3:46 PM MDTSpecial Weather StatementABQSanta Fe44 min
Aug 15, 3:49 PM MDTSevere Thunderstorm WarningABQColfax, Union56 min
Aug 15, 3:54 PM MDTAreal Flood AdvisoryABQColfax, Union111 min
Aug 15, 4:00 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Aug 15, 4:30 PM MDTSpecial Weather StatementABQColfax45 min
Aug 15, 4:33 PM MDTFlash Flood WarningABQRio Arriba, Santa Fe87 min
Aug 15, 4:50 PM MDTSpecial Weather StatementABQUnion55 min
Aug 15, 4:59 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Aug 15, 5:20 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance115 min
Aug 15, 5:38 PM MDTSpecial Weather StatementABQSan Miguel67 min

Nearby

Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.